Alert archive / Oklahoma / River Flood Advisories in 2021

River Flood Advisory 71, NWS Norman, OK

July 2, 2021Lincoln County, Oklahoma County, Pottawatomie County, Oklahoma

NWS Norman, OK issued this river flood advisory at Jul 2, 2021, 9:01 AM CDT for Lincoln County, Oklahoma County, Pottawatomie County, Oklahoma. It was in force for 12 hr.

The area

The outline as issued.

The facts

Issued
Jul 2, 2021, 9:01 AM CDT (14:01 UTC)
Expired
Jul 2, 2021, 8:42 PM CDT
In force
12 hr
Issued by
NWS Norman, OK
Area
Storm-based polygon

Counties Lincoln County, OK, Oklahoma County, OK, Pottawatomie County, OK

The radar

The Norman radar (KTLX), 20 km from the middle of the area, began a volume at 14:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point North Canadian River near Harrah (HRHO2). The gauge peaked at 14.23 ft at Jul 2, 2021, 4:00 AM CDT.

actionminormoderate101507/0207/0307/04
Action stage
11 ft
Minor stage
14 ft
Moderate stage
16 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07241550, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

464 
WGUS84 KOUN 021401
FLSOUN

Flood Advisory
National Weather Service Norman OK
901 AM CDT Fri Jul 2 2021

...The National Weather Service in Norman has issued a Flood 
Advisory for the following rivers in Oklahoma...

  North Canadian River near Harrah affecting Lincoln, Oklahoma and 
  Pottawatomie Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution is urged when walking near riverbanks.

Additional information is available at www.weather.gov.


OKC081-109-125-030215-
/O.NEW.KOUN.FL.Y.0071.210702T1401Z-210704T1800Z/
/HRHO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
901 AM CDT Fri Jul 2 2021

The National Weather Service in Norman has issued a

* Flood Advisory for
  the North Canadian River near Harrah.
* From this morning to Sunday afternoon.
* At 8:00 AM CDT Friday the stage was 13.9 feet.
* Action stage is 11.0 feet.
* Flood stage is 14.0 feet.
* Forecast...The North Canadian River has crested and will fall 
  below 11 feet early Sunday morning.
* Impact...At 14.0 feet, Look for short duration flooding of 
  low-lying agricultural lands in eastern Oklahoma County... the 
  southwest corner of Lincoln County... and northwestern 
  Pottawatomie County.


&&

LAT...LON 3554 9728 3557 9722 3540 9701 3538 9706

$$

SIX
2 follow-up statements
998 
WGUS84 KOUN 021905
FLSOUN

Flood Advisory
National Weather Service Norman OK
205 PM CDT Fri Jul 2 2021

...The Flood Advisory continues for the following rivers in 
Oklahoma...

  North Canadian River near Harrah affecting Lincoln, Oklahoma and 
  Pottawatomie Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution is urged when walking near riverbanks.

Additional information is available at www.weather.gov.


OKC081-109-125-030715-
/O.EXT.KOUN.FL.Y.0071.000000T0000Z-210703T1200Z/
/HRHO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
205 PM CDT Fri Jul 2 2021

...The Flood Advisory is now in effect until tomorrow morning...

The Flood Advisory continues for
  the North Canadian River near Harrah.
* Until Saturday morning.
* At 1:00 PM CDT Friday the stage was 12.5 feet.
* Action stage is 11.0 feet.
* Flood stage is 14.0 feet.
* Forecast...The North Canadian River is expected to fall below 11 
  feet tonight.
* Impact...At 13.0 feet, Near bankfull stages occur along the river 
  in eastern Oklahoma County... the southwest corner of Lincoln 
  County... and northwestern Pottawatomie County.


&&

LAT...LON 3554 9728 3557 9722 3540 9701 3538 9706

$$

Maxwell
608 
WGUS84 KOUN 030142
FLSOUN

Flood Advisory
National Weather Service Norman OK
842 PM CDT Fri Jul 2 2021

...The Flood Advisory is cancelled for the following rivers in 
Oklahoma...

  North Canadian River near Harrah affecting Lincoln, Oklahoma and 
  Pottawatomie Counties.

OKC081-109-125-030245-
/O.CAN.KOUN.FL.Y.0071.000000T0000Z-210703T0142Z/
/HRHO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
842 PM CDT Fri Jul 2 2021

...The Flood Advisory for the North Canadian River near Harrah has 
been cancelled...

The Flood Advisory is cancelled for
  the North Canadian River near Harrah.
* At 8:00 PM CDT Friday the stage was 12.1 feet.
* Flood stage is 14.0 feet.
* Forecast...The North Canadian River has crested and will continue 
  to fall.


&&

LAT...LON 3554 9728 3557 9722 3540 9701 3538 9706

$$

JP

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this river flood advisory went out at Jul 2, 6:32 AM CDT, 2 hours 29 minutes earlier.

Area forecast discussion, Jul 2, 6:32 AM CDT, 2 hours 29 minutes before
Area Forecast Discussion
National Weather Service Norman OK
632 AM CDT Fri Jul 2 2021

...New AVIATION...

.UPDATE...
Issued at 438 AM CDT Fri Jul 2 2021

Increased wording of fog for this morning. Areas on northern and
eastern periphery of scattered convection could see visibility
restrictions below one mile through mid-morning. Widespread dense
fog is not currently expected given cloud cover.

&&

.SHORT TERM...
(Today and tonight)
Issued at 315 AM CDT Fri Jul 2 2021

Eastward progressing convection across western north Texas and the
southern half of Oklahoma, primarily influenced by southeast Texas
panhandle MCV and associated waa/isentropic lift over shallow
frontal boundary, will continue to keep flooding threat going across
southern parts of the existing watches at least through the morning.
We also added a few counties south and east of Lawton. So far the
past several hours, most of the higher rainfall rates have not
been what we saw yesterday, but it will not take much rain to
aggravate flooding over our saturated areas of southwest Oklahoma
and northern Texas. Farther north, including the OKC metro, any
rain this morning is expected to relatively brief and not as heavy
as previously mentioned areas so the Flood Watch was cancelled.

Scattered showers and a few thunderstorms continue to be possible
across mainly southern Oklahoma and western north Texas tonight
closer to residual boundary. If trends indicate that this
precipitation will be more organized than currently expected, the
Flood Watch may need to be extended through tonight.

&&

.LONG TERM...
(Saturday through Thursday)
Issued at 315 AM CDT Fri Jul 2 2021

After what looks like a mostly dry Saturday and Sunday, last few
runs of models /especially the GFS/ advances convection eastward
off of the central Rockies Saturday night into Sunday as s/wv
trough progresses southward over central plains. Model signal for
MCV development attendant to southern extent of trough increases
potential for continued development into northern and western
Oklahoma Sunday afternoon and evening. This potential would
continue into central/southern Oklahoma and northern Texas Sunday
night and Monday given the weak steering flow. PoPs were raised
slightly from previous forecasts and close to NBM.

With region under weak northerly flow aloft without dominate
upper ridge and warming mid-level temperatures the rest of the
week, it appears at least isolated diurnal thunderstorm chances
will continue. A period of more organized thunderstorm activity
still appears possible Wednesday/Thursday as another weak, slow
moving cold front moves into Oklahoma. GFS has the most pronounced
with this front, but new ECM is trending that way with higher
amplitude flow.

&&

.AVIATION...
(12Z TAFS)
Issued at 628 AM CDT Fri Jul 2 2021

An area of rain and thunderstorms over southern Oklahoma and north
Texas will diminish slowly through the day, although scattered
showers and thunderstorms will be possible through the day over
most of Oklahoma and north Texas. Early-morning fog over parts of
central Oklahoma should dissipate quickly this morning.

By afternoon, ceilings and visibilities should have improved to
VFR levels, but lower ceilings are expected to develop again
overnight tonight, except over north-central Oklahoma, where high
pressure will have more influence, including somewhat drier air
near the surface.

CmS
&&

.UPPER AIR...
Issued at 305 AM CDT Fri Jul 2 2021

No Upper Air flights are planned.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  81  65  83  65 /  40  10  10  10
Hobart OK         83  68  83  67 /  60  20  20  20
Wichita Falls TX  85  71  85  68 /  60  30  30  20
Gage OK           81  65  83  67 /  20  20  10  20
Ponca City OK     84  63  85  64 /  10   0   0  10
Durant OK         85  68  88  66 /  70  30  10  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through this evening for OKZ033>039-044.

TX...Flood Watch through this evening for TXZ083>085.

&&

SHORT TERM...11
LONG TERM....11
AVIATION...23
Hazardous weather outlook, Jul 2, 4:36 AM CDT, 4 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
436 AM CDT Fri Jul 2 2021

OKZ004>048-050>052-TXZ083>090-030945-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
436 AM CDT Fri Jul 2 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Today and Tonight...

.Thunderstorms...
Scattered thunderstorms are expected again today, mainly across
southern Oklahoma and western north Texas. No severe storms are
expected, but any thunderstorm that develops will likely produce
very heavy rain.

.Heavy Rain...
Thunderstorms with heavy rain, especially in areas where the
ground is saturated, could lead to flooding. A Flood Watch is in
effect for southwest Oklahoma and adjacent portions of northern
Texas.

.Fog...
Areas of fog will be seen across portions of northern, central,
and southeast Oklahoma this morning. Some visibilities may be
reduced to less than one mile.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

.Thunderstorms...
Thunderstorm chances will continue over the weekend, mainly across
western Oklahoma and western north Texas. Thunderstorm chances
will increase over the region late Sunday through Monday and again
on Wednesday. No severe storms are expected, but heavy rain that
could lead to flooding will continue to be a concern.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 8:12 PM CDTAreal Flood AdvisoryOUNMarshall3 hr
Jul 1, 9:51 PM CDTRiver Flood AdvisoryOUNCanadian, Oklahoma23 hr
Jul 2, 2:08 AM CDTRiver Flood AdvisoryOUNKingfisher, Logan19 hr
Jul 2, 3:53 AM CDTAreal Flood AdvisoryOUNBeckham, Greer, Harmon, Jackson4 hr
Jul 2, 4:55 AM CDTAreal Flood AdvisoryOUNComanche, Cotton, Kiowa, Tillman4 hr
Jul 2, 7:52 AM CDTAreal Flood AdvisoryOUNCarter, Comanche, Cotton, Jefferson, Love, Stephens3 hr
Jul 2, 9:42 AM CDTRiver Flood WarningOUNComanche, Cotton16 hr
Jul 2, 2:18 PM CDTAreal Flood AdvisoryOUNCanadian, Cleveland, Grady, McClain, Oklahoma6 hr
Jul 2, 5:39 PM CDTAreal Flood AdvisoryOUNPontotoc3 hr

Nearby

River Flood Advisories in Oklahoma, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.